Benadryl Allergy Plus Sinus Headache

Generic Name: Acetaminophen, Diphenhydramine HCl, Phenylephrine HCl

  • This product is no longer listed on the product's website.

  • What is this medication?

    Benadryl Allergy Plus Sinus Headache contains a pain reliever, an antihistamine, and a nasal decongestant. It is intended to provide temporary relief of a runny nose, sneezing, nasal congestion, headache, sinus congestion and pressure, and minor aches and pains due to hay fever and the common cold. It is also intended to temporarily relieve itchy and watery eyes and itching of the nose or throat due to hay fever.
  • Are there any warnings associated with Benadryl Allergy Plus Sinus Headache?

    This product contains acetaminophen. Severe liver damage may occur if you take more than 12 gelcaps in 24 hours, if you take this product with other drugs containing acetaminophen, or if you consume 3 or more alcoholic drinks every day while using this product.

    Do not use this product with any other drug (prescription or nonprescription) containing acetaminophen.

    Do not use this product with any other product containing diphenhydramine, even one used on the skin.

    Do not use this product if you are taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Do not use this product if if you have ever had an allergic reaction to this product or any of its ingredients.

    Do not exceed the recommended dose. Exceeding the recommended dose (overdose) may cause liver damage.

    Marked drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. Be careful when driving a motor vehicle or operating machinery. Excitability may occur, especially in children.

    Stop using this product and talk to a doctor if nervousness, sleeplessness, or dizziness occur; your pain or nasal congestion gets worse or lasts for more than 7 days; your fever gets worse or lasts more than 3 days; redness or swelling is present; or you have new symptoms. These could be signs of a serious condition.

    Do not use this product in children under the age of 12. This will provide more than the recommended dose (overdose) and may cause liver damage.

    Keep this product out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately. Prompt medical attention is critical for adults as well as for children, even if you do not notice any signs or symptoms.

  • Should I talk to my doctor before taking Benadryl Allergy Plus Sinus Headache?

    Talk to a doctor or pharmacist before using this product if you are not sure if a medication you are taking contains acetaminophen.

    Talk to a doctor or pharmacist before using this product if you do not know whether a prescription drug you are taking contains an MAOI.

    Talk to a doctor before using this product if you have heart disease, liver disease, thyroid disease, diabetes, high blood pressure, trouble urinating due to an enlarged prostate gland, glaucoma, or a breathing problem such as chronic bronchitis or emphysema.

    Talk to a doctor or pharmacist before using this product if you are taking tranquilizers, sedatives, or the blood-thinning drug warfarin.

    Talk to a doctor before using this product if you are pregnant or breastfeeding.

  • What are the possible side effects of Benadryl Allergy Plus Sinus Headache?

    Severe liver damage may result if you take more than 12 gelcaps in a 24-hour period.

    Marked drowsiness may occur. Alcohol, sedatives, and tranquilizers may increase drowsiness. Excitability may occur, especially in children.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Benadryl Allergy Plus Sinus Headache?

    Do not use this product with any other drug containing acetaminophen, either prescription or over-the-counter.

    Do not use this product with any other product containing diphenhydramine, even one that is used on the skin.

    Avoid drinking alcoholic beverages.

    Do not take more of this product than directed.

  • What are possible food and drug interactions associated with Benadryl Allergy Plus Sinus Headache?

    Severe liver damage may result if you take this product with other drugs containing acetaminophen, or if you drink 3 or more alcoholic beverages daily while taking this product.

    When you are using this product, alcohol, sedatives, and tranquilizers may make you drowsier.

    If Benadryl Allergy Plus Sinus Headache is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Benadryl Allergy Plus Sinus Headache with any other medication.

  • What is the usual dosage of Benadryl Allergy Plus Sinus Headache?

    Adults and children 12 years: Take 2 gelcaps every 4 hours. Do not take more than 12 gelcaps in a 24-hour period.

    Children <12 years: Do not use.

  • How should I store this medication?

    Store at room temperature. Avoid high humidity.